Hi – I am looking to start on 5mg of Lexapro. Previously, I have been on 10mg of Lexapro, which has helped reduce depression/anxiety, but also led to significant weight gain (around a 40% increase in my body weight). I was wondering if by taking the lower dosage I will be roughly half as likely to gain that much weight and also if the reduction in anxiety/depression should also be about half of what would be expected at 10mg. Thank you.
Unfortunately, halving the dose may not be enough to control your anxiety/depression. It is worth a try, but if your blood levels are not high enough you won"t get the control you want. Always give it a try, if it works great, if not, you may need to try a different antidepressant. Be aware that weight gain is a common side effect for many.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Jul 2018 • 23 answers
Updated 30 Apr 2018 • 1 answer
Updated 5 Sep 2015 • 2 answers
Updated 7 Oct 2018 • 13 answers
Updated 19 Aug 2016 • 2 answers